| Model Number |
N/A |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/28/2015
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, quality control and visual inspection of the returned device was conducted during the investigation.One flexor high-flex ansel guiding sheath and dilator were returned to assist in the investigation.Inspection revealed the sheath is separated at approximately 18 cm from the hub.Further examination of the separation site shows the material is jagged and torn.Jagged and torn material are characteristics of excessive force.The coil is unraveled but not broken.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.
Event or Problem Description
Customer reported that the tip of the catheter separated while the user was hand molding the device for specific use.The event occurred during device / procedure preparation.The device did not come into contact with the patient.A replacement device was obtained and used to complete the procedure.No further event or patient information was provided.
Additional Manufacturer Narrative
Additional information: investigation - evaluation: a review of the complaint history, dimensional verification, quality control and visual inspection of the returned device was conducted during the investigation.One flexor high-flex ansel guiding sheath and dilator were returned to assist in the investigation.Inspection revealed the sheath is separated at approximately 18 cm from the hub.Further examination of the separation site shows the material is jagged and torn.Jagged and torn material are characteristics of excessive force.The coil is unraveled but not broken.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.
Event or Problem Description
Customer reported that the tip of the catheter separated while the user was hand molding the device for specific use.The event occurred during device / procedure preparation.The device did not come into contact with the patient.A replacement device was obtained and used to complete the procedure.No further event or patient information was provided.Additional information received 2/6/2017: customer reported that the device separated when withdrawing from the contralateral limb.The device was placed through a left femoral artery access to the right lower extremity.A dilator and wire were inserted into the lumen of the sheath prior to removal.No adverse patient consequences were reported.